Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have scalp neuritis. Taking gabapentin and vitamin B. Am I taking proper medication?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
I fell down and ever since then have what I believe to be is scalp neuritis. I am now on my third day of gabapentin 300mg, but I just triggered another episode by rubbing my scalp. I am on vitamin B, and have some luck with capsacin. Is there anything else you recommend?
Posted Sun, 5 May 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 29 minutes later
Hi,
Thanks for writing to us
Scalp neuralgia can occur due to injury, inflammation, nutritional disorder or psychological causes.
It presents itself as numbness tingling in scalp, pain in affected area, headaches, increased light sensitivity, pain in eyes etc.
To trea the same
Non steroidal antiinflammatory drugs like naproxen can be taken. If not helpful then one can take gabapentin, pregablin or carbamazepine
Sometimes steroid injections too are beneficial.
As other cause is nutritional, it is good that you are on vitamin supplementation. Improve your diet, take lots of whole grains, sprouts, salads , fruits, carrots, spinach,soy milk etc. any diet that is XXXXXXX in B complex vitamins would be helpful.

As you are on gabapentin and multivitamins, right now I would just advise to follow your doctor's prescription. If not helpful, you may consult your doctor again to get your prescription modified. Also try to remain stress free as much as possible. Yoga, meditation,daily walks help in such condition too. Locally you may do cold water compresses or apply capsaicin gel to relieve symptoms.

Hope that helped.
Wish you a speedy recovery.
Above answer was peer-reviewed by
 
Follow-up: Have scalp neuritis. Taking gabapentin and vitamin B. Am I taking proper medication? 4 minutes later
Could the visual disturbances in my eyes be related to the scalp neuritis?
 
 
Answered by Dr. Kalpana Pathak 6 hours later
Hi,
Visual disturbances are also seen in association with cerebral palsy. Severe migraines or headaches associated with neuralgia can lead to visual disturbance too.

You can consult your treating doctor and ophthalmologist for the same.

Hope that helped. Take care
Above answer was peer-reviewed by
 
Follow-up: Have scalp neuritis. Taking gabapentin and vitamin B. Am I taking proper medication? 6 hours later
One last question. I'm currently on a multivitamin, B-50, and vitamin D. Would it be better to use B-100?
 
 
Answered by Dr. Kalpana Pathak 15 hours later
Hi,
The only difference between multivitamin B 50 and B 100 is that B 100 contains the combination of vitamin in higher dosage.
As such water soluble and no harm would occur if taken in higher amount as it gets excreted in urine. So you can take B100 but still I would advise that you may consult your doctor to prior to starting its use.

Hope that helped. Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor